Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Higher than normal cd8

Dec 24, 2017

I have just taken atripla for 1 month. Before taking atripla my cd4 : 180, cd4 % : 8%, and cd8 : 1223. One month after that my cd4 : 308, cd4% : 6%, and cd8 : 4032. Why is there a significant increase in my cd8? Is it okay?

Response from Dr. Holodniy

In general, the CD8 count is increased in HIV infection, as the CD8 cells are one of the most important immune cells that destroy the virus. Once the HIV viral load becomes undetectable after starting HIV meds, the CD8 count tends to decrease, as there is less virus around and so less need for the increased number of cells. The increase in CD8 cells you describe is a bit unusual after starting treatment. But a lot of things are shifting around with your immune system after starting treatment, and I wouldn't be concerned at this point. Once your HIV viral load becomes undetectable for a few months I suspect the CD8 will fall again.



Previous
PEP GOING TO INTERFERE WITH P24 ASSAY AT 14 DAYS
Next
Syphilis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement